Alert archive / Massachusetts / Flash Flood Warnings in 2010
Flash Flood Warning 1, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this flash flood warning at Jul 10, 2010, 3:04 PM EDT for 4 counties in Massachusetts. It was in force for 107 min. 12 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 10, 2010, 3:04 PM EDT (19:04 UTC)
- Expired
- Jul 10, 2010, 4:51 PM EDT
- In force
- 107 min
- Issued by
- NWS Boston/Norton, MA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Essex County, MA, Middlesex County, MA, Norfolk County, MA, Suffolk County, MA
The radar
The Boston radar (KBOX), 47 km from the middle of the area, began a volume at 19:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 10, 3:10 PM EDT | FLASH FLOOD | Cambridge, MA | CAR FLOODED AND STUCK IN FLOOD WATERS ON LAND BLVD NEAR THE POWER PLANT. |
| Jul 10, 3:10 PM EDT | FLASH FLOOD | Somerville, MA | WATER RESCUE SHUTTING DOWN UNION SQUARE. WATER DAMAGE AT POLICE STATION. WATER REPORTED ABOVE CARS. |
| Jul 10, 3:11 PM EDT | FLASH FLOOD | Somerville, MA | DAY STREET FLOODED AND IMPASSABLE. |
| Jul 10, 3:14 PM EDT | FLASH FLOOD | Boston, MA | 2 CARS STUCK IN FLOOD WATERS ON COREY ROAD. |
| Jul 10, 3:16 PM EDT | FLASH FLOOD | Peabody, MA | WATER OVER CAR HUBCAPS AT SHAWS LANE AT FOUNTAIN STREET. OAK STREET FLOODED. MARGIN STREET FLOODED. CAR STUCK AT FOSTER BY SPRING STREET. |
| Jul 10, 3:18 PM EDT | FLASH FLOOD | Cambridge, MA | FRESH POND ROTARY FLOODED AND IMPASSABLE. |
| Jul 10, 3:18 PM EDT | FLASH FLOOD | Medford, MA | MAIN AND MYSTIC INTERSECTION FLOODED. |
| Jul 10, 3:39 PM EDT | FLASH FLOOD | Somerville, MA | SEVERAL CARS SUBMERGED UNDER WATER ON MCGRATH HIGHWAY. DIVE TEAMS HAVE BEEN REQUESTED BY FIRE DEPT. |
| Jul 10, 3:45 PM EDT | FLASH FLOOD | Boston, MA | STORROW DRIVE EAST AND WEST BOUND CLOSED AT MASS AVENUE BRIDGE AS WELL AS LONG MEADOW BRIDGE. |
| Jul 10, 4:08 PM EDT | FLASH FLOOD | Lynn, MA | ALLEY STREET AND COMMERCIAL STREET FLOODED. |
| Jul 10, 4:09 PM EDT | FLASH FLOOD | Cambridge, MA | MULTIPLE CARS STUCK IN FLOOD WATERS ON NORFOLK STREET. |
| Jul 10, 4:10 PM EDT | FLASH FLOOD | Lynn, MA | CAR STUCK IN WATER ON CHATHAM STREET. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 12 storm reports to this flash flood warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Chatham, MA (KCHH), launched 12:00Z, 7.1 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 506 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 708 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 71 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
562
WGUS51 KBOX 101904
FFWBOX
MAC009-017-021-025-102100-
/O.NEW.KBOX.FF.W.0001.100710T1904Z-100710T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
304 PM EDT SAT JUL 10 2010
THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTH CENTRAL ESSEX COUNTY IN EASTERN MASSACHUSETTS...
THIS INCLUDES THE CITY OF LYNN...
EAST CENTRAL MIDDLESEX COUNTY IN EASTERN MASSACHUSETTS...
THIS INCLUDES THE CITIES OF...SOMERVILLE...CAMBRIDGE...
EXTREME NORTH CENTRAL NORFOLK COUNTY IN EASTERN MASSACHUSETTS...
NORTHERN SUFFOLK COUNTY IN EASTERN MASSACHUSETTS...
THIS INCLUDES THE CITY OF BOSTON...
* UNTIL 500 PM EDT
* AT 257 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
AN AREA OF STRONG THUNDERSTORMS OVER BOSTON AND THE NORTH SHORE
COMMUNITIES. 2 TO 4 INCHES OF RAIN IS EXPECTED FROM THESE STORMS.
THE STORMS WILL BE MOVING INTO AN AREA WHICH ALREADY RECEIVED AN
INCH OR TWO FROM A PREVIOUS SET OF STORMS EARLIER THIS AFTERNOON IN
SOUTHERN ESSEX COUNTY.
FLASH FLOODING OF SMALL STREAMS AND URBAN AREAS IS OCCURRING OR
IMMINENT. THOSE NEAR STREAMS AND CREEKS...OR IN AREAS PRONE TO
FLOODING SHOULD MOVE TO HIGHER GROUND IMMEDIATELY. AVOID FLOODED
ROADS. THE WATER MAY BE TOO DEEP TO ALLOW VEHICLES TO CROSS SAFELY...
OR THE ROADWAY MAY BE UNDERMINED. TURN AROUND...DONT DROWN!
&&
LAT...LON 4241 7094 4243 7096 4241 7098 4235 7096
4230 7097 4230 7099 4232 7097 4234 7098
4232 7103 4230 7099 4229 7101 4231 7103
4230 7104 4233 7114 4254 7108 4255 7090
$$
FIELD/BELK/FRANK2 follow-up statements
058
WGUS71 KBOX 101947
FFSBOX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
347 PM EDT SAT JUL 10 2010
MAC009-017-021-025-102100-
/O.CON.KBOX.FF.W.0001.000000T0000Z-100710T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NORFOLK MA-SUFFOLK MA-MIDDLESEX MA-ESSEX MA-
347 PM EDT SAT JUL 10 2010
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 500 PM EDT FOR SOUTH
CENTRAL ESSEX...EAST CENTRAL MIDDLESEX...NORTHERN SUFFOLK AND EXTREME
NORTH CENTRAL NORFOLK COUNTIES...
AT 339 PM EDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED THAT AREAS
OF FLASH FLOODING WERE OCCURRING IN SEVERAL AREAS CAUSING STREETS TO
BE CLOSED AND IMPASSABLE. THE HARDEST HIT AREAS APPEAR TO BE IN
SOMERVILLE AND CAMBRIDGE. IN SOMERVILLE...THE MCGRATH HIGHWAY AREA
HAS CARS COMPLETELY SUBMERGED IN WATER. THIS IS A DANGEROUS
SITUATION...DO NOT ATTEMPT TO DRIVE THROUGH FLOODED ROADWAYS.
DOPPLER RADAR ESTIMATES THAT 2 TO 4 INCHES OF RAIN HAS FALLEN IN A
VERY SHORT AMOUNT OF TIME. ALTHOUGH THE HEAVIEST RAIN SHOULD COME
TO AN END OF THE NEXT HOUR...FLASH FLOODING WILL CONTINUE TO AFFECT
THE REGION.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WINTHROP...
WAKEFIELD...STONEHAM...SOMERVILLE...SAUGUS...REVERE...PEABODY...
MELROSE...MEDFORD...MALDEN...LYNNFIELD...LYNN...EVERETT...CHELSEA AND
CAMBRIDGE
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
LAT...LON 4241 7094 4243 7096 4241 7098 4235 7096
4230 7097 4230 7099 4232 7097 4234 7098
4232 7103 4230 7099 4229 7101 4231 7103
4230 7104 4233 7114 4254 7108 4255 7090
$$
FRANK964
WGUS71 KBOX 102051
FFSBOX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
451 PM EDT SAT JUL 10 2010
MAC009-017-021-025-102058-
/O.CAN.KBOX.FF.W.0001.000000T0000Z-100710T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NORFOLK MA-SUFFOLK MA-MIDDLESEX MA-ESSEX MA-
451 PM EDT SAT JUL 10 2010
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR SOUTH CENTRAL
ESSEX...EAST CENTRAL MIDDLESEX...NORTHERN SUFFOLK AND EXTREME NORTH
CENTRAL NORFOLK COUNTIES...
THE VERY HEAVY RAIN THAT RESULTED IN FLASH FLOODING HAS EXITED
THE REGION. WHILE A FEW PASSING SHOWERS WILL REMAIN POSSIBLE
THROUGH THE EARLY EVENING HOURS...ADDITIONAL FLOODING IS NOT
EXPECTED. THEREFORE...THE FLASH FLOOD WARNING HAS BEEN CANCELLED.
HOWEVER...SOME STREETS MAY REMAIN IMPASSABLE INTO THE EARLY EVENING
HOURS. MOTORISTS SHOULD NOT ATTEMPT TO DRIVE THROUGH FLOODED
ROADWAYS.
LAT...LON 4241 7094 4243 7096 4241 7098 4235 7096
4230 7097 4230 7099 4232 7097 4234 7098
4232 7103 4230 7099 4229 7101 4231 7103
4230 7104 4233 7114 4254 7108 4255 7090
$$
FRANKWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this flash flood warning went out at Jul 10, 2:13 PM EDT, 51 minutes earlier.
Area forecast discussion, Jul 10, 2:13 PM EDT, 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
213 PM EDT SAT JUL 10 2010
.SYNOPSIS...
A COLD FRONT WILL BRING NUMEROUS SHOWERS AND THUNDERSTORMS WITH
LOCALLY HEAVY RAINFALL TODAY AND TONIGHT. A FEW LEFTOVER SHOWERS
AND THUNDERSTORMS WILL REMAIN POSSIBLE INTO SUNDAY...BEFORE DRIER
AIR ARRIVES SUNDAY NIGHT AND MONDAY. ABOVE NORMAL TEMPERATURES
WITH RELATIVELY HIGH HUMIDITY VALUES WILL PERSIST THROUGH MUCH OF
NEXT WEEK...WITH A RENEWED CHANCE OF SHOWERS AND THUNDERSTORMS
ARRIVING TUESDAY OR WEDNESDAY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
MAIN WEATHER HAZARD TODAY REMAINS HEAVY RAINFALL AND ASSOCIATED
FLOODING. AFTER REVIEWING 12Z MODEL DATA ALONG WITH LATEST
RADAR/SATELLITE AND SURFACE OBSERVATIONS DECIDED TO HOLD OFF ON
FLASH FLOOD WATCH...AS CONVECTION NOT WIDESPREAD ENOUGH AND
CONTINUING TO MOVE SWIFTLY ENOUGH TO PRECLUDE SIGNIFICANT
FLOODING. NEVERTHELESS...CONVECTION THIS AFTERNOON ACROSS RI AND
EASTERN MA WILL CONTAIN DRENCHING DOWNPOURS YIELDING MINOR POOR
DRAINAGE AND URBAN FLOODING.
REGARDING SEVERE WEATHER...COLUMN IS VERY WARM WITH FREEZING LEVEL
AROUND 14 KFT ALONG WITH VERY LITTLE SHEAR. CAN/T RULE OUT AN
ISOLATED WET MICROBURST BUT OTHERWISE SEVERE TSTMS ARE UNLIKELY.
BOX-88D IN TROPICAL MODE SO RAINFALL ESTIMATES SHOULD IMPROVE.
SURF...MODERATE RISK OF STRONG RIPS AND ROUGH SURF CONTINUE FOR
MAINLY SOUTH COASTAL BEACHES WITH OCEAN EXPOSURE. OFFSHORE BUOYS
CONTINUE TO REPORT 5-7 FT SOUTH SWELLS WITH A PERIOD AROUND 10
SECONDS. VISIBLE SATELLITE IMAGERY CLEARLY DEPICTS A LOW LEVEL
CIRCULATION SOUTH OF NANTUCKET AT 1 PM. THIS FEATURE IS LIKELY A
LEFTOVER SURFACE CIRCULATION FROM MID LEVEL LOW IN THE WRN ATLC
EARLIER IN THE WEEK. THIS SURFACE LOW IS ENHANCING THE WAVE FIELD
SOUTH OF NEW ENGLAND...YIELDING ROUGH SURF AND RIPS ALONG OUR
COASTLINE.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SUNDAY/...
10/00Z MODELS HAVE SIGNIFICANT TIMING DIFFERENCES IN THEIR
HANDLING OF A LOW PRESSURE DEVELOPING ALONG THE MID ATLANTIC COAST
AND MOVING NORTH ALONG A COLD FRONT. CURRENT FORECAST MAY BE TOO
SLOW TO DROP MENTION OF SHOWERS AFTER TAKING A QUICK LOOK AT THE
00Z ECMWF...BUT DO EXPECT SOME SHOWERS TO LINGER INTO SUNDAY.
STAYED WITH LIKELY POPS TONIGHT DUE TO UNCERTAINTY IN THE AREAL
COVERAGE OF RAINFALL TONIGHT...BUT THIS MAY NEED TO BE INCREASED
LATER TODAY.
&&
.LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...
ANY LINGERING SHOWER ACTIVITY SHOULD DISSIPATE EARLY ON SUNDAY
EVENING IF NOT BEFORE THAT.
WE HAVE SLIGHT CHANCE POPS GOING FOR MONDAY AS COLDER AIR ALOFT
/-11C AT 500MB/ COUPLED WITH WEAK SFC CONVERGENCE AND DECENT
BOUNDARY LAYER MOISTURE MAY BE ENOUGH TO SPARK SOME WIDELY SCT
CONVECTION. MAXES DERIVED MAINLY FROM GFS MOS.
THEREAFTER...OCCASIONAL BOUTS OF RELATIVELY WEAK FORCING COUPLED
WITH A WARM AND MOIST BOUNDARY LAYER SHOULD OFFER SCT SHOWER AND
THUNDERSTORM ACTIVITY LATER TUESDAY THROUGH WEDNESDAY. THE BEST
CHANCE WILL PROBABLY BE WEDNESDAY AS THIS APPEARS TO BE WHEN THE
BEST FORCING AND FOCUS COMES INTO PLAY.
MODELS DIFFER ON LATE WEEK SCENARIO AS TIMING OF SHORT WAVES IS IN
QUESTION THIS FAR OUT. KEPT THURS MAINLY DRY FOR NOW AS IT APPEARS
THAT AREA SHOULD BE IN AN AREA OF SHORT WAVE RIDGING. WENT WITH
CHANCE POPS FRIDAY AS NEXT SHORT WAVE TROF APPROACHES.
OVERALL...THE EXTENDED PERIOD LOOKS WARM AND QUITE HUMID.
&&
.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
THIS AFTERNOON...A WIDE VARIETY OF CONDITIONS WERE OBSERVED ACROSS
THE REGION THROUGH MID AFTERNOON. ACROSS THE INTERIOR...CONDITIONS
HAVE IMPROVED TO MAINLY MVFR-VFR AS THE BULK OF THE PRECIPITATION
SHIELD HAS MOVED TO THE EAST. ON THE COASTAL PLAIN...WIDESPREAD
HEAVY RAIN SHOWERS AND A FEW EMBEDDED THUNDERSTORMS WERE RESULTING
IN MAINLY MVFR...TO BRIEF PERIODS OF IFR-LIFR CONDITIONS.
KBOS TERMINAL...MARGINAL VFR CONDITIONS SHOULD DETERIORATE TO AT
LEAST MVFR CONDITIONS IN HEAVY SHOWERS AND POSSIBLY AN ISOLATED
THUNDERSTORMS OVER THE NEXT HOUR OR TWO. ALSO...CONDITIONS WILL
LIKELY LOWER TO IFR CONDITIONS FOR A BRIEF PERIOD AS THE HEAVIEST
RAIN WORKS THROUGH THE REGION. EAST TO NORTHEAST WINDS OF 5 TO 15
KNOTS SHOULD CONTINUE.
TONIGHT...LOW CONFIDENCE FORECAST ON WHAT EXACTLY WILL UNFOLD. FEEL
THAT MVFR TO EVEN VFR CONDITIONS MAY AFFECT MUCH OF THE REGION AS
ITS TOUGH TO FIND A FOCUS FOR PRECIPITATION. HOWEVER...WE DO EXPECT
LOW CLOUDS AND FOG TO INVADE THE CAPE/ISLANDS RESULTING IN IFR
CONDITIONS IN THAT REGION. WE MAY SEE A BRIEF PERIOD OF IFR
CONDITIONS IN SCATTERED HEAVY SHOWERS ACROSS THE REGION...BUT
CONFIDENCE IN WHEN/WHERE IS LOW.
SUNDAY...MEDIUM CONFIDENCE OVERALL. CONDITIONS SHOULD IMPROVE TO
VFR ACROSS THE INTERIOR...WITH MAINLY MVFR CONDITIONS ON THE COASTAL
PLAIN. IFR CONDITIONS MAY HANG TOUGH ACROSS THE CAPE/ISLANDS. IN
ADDITION...SCATTERED SHOWERS AND A FEW THUNDERSTORMS MAY ALSO AFFECT
THE REGION RESULTING IN BRIEF LOCALIZED MVFR-IFR CONDITIONS.
OUTLOOK...SUNDAY NIGHT THROUGH WEDNESDAY...
SUNDAY NIGHT THROUGH TUESDAY MORNING...MEDIUM TO HIGH CONFIDENCE
IN MAINLY VFR CONDITIONS ALTHOUGH A FEW HOURS OF LOCALIZED PATCHY
GROUND FOG ARE POSSIBLE DURING THE EARLY MORNING HOURS...AND EVEN
SOME AREAS OF STRATUS...ESPECIALLY ON THE SOUTH COAST.
LATE TUESDAY INTO WEDNESDAY...A ROUND OF SCATTERED
SHOWERS/THUNDERSTORMS MAY BRING A PERIOD OF MVFR-IFR CONDITIONS.
&&
.MARINE...
DELAYED THE ONSET OF HIGHER SEAS ACROSS THE OUTER COASTAL WATERS
BASED ON LATEST BUOY REPORTS. MAINTAINED THE SMALL CRAFT ADVISORY
THOUGH. WNAWAVE LOOKS TO BE OVERDOING THE WAVE HEIGHTS IN THE
SOUTH FLOW...A TYPICAL BIAS. TRIMMED THE WAVE HEIGHTS BY
10 PERCENT. EXTENDED THE SMALL CRAFT ADVISORY INTO SUNDAY FOR THE
OUTER COASTAL WATERS...AND EXPANDED IT INTO RHODE ISLAND AND BLOCK
ISLAND SOUNDS FOR TODAY. THIS WILL BE MAINLY FOR 4-6 FT SEAS...
WHICH WILL BE MAINLY SOUTHEAST SWELL.
OUTLOOK...SUNDAY NIGHT THROUGH WEDNESDAY...
A RELATIVELY WEAK SURFACE PRESSURE PATTERN SHOULD BE THE RULE
THROUGH THE PERIOD WITH AN OCCASIONAL WEAK FRONT OR TWO PASSING
OVER THE WATERS. THIS SHOULD RESULT IN WINDS REMAINING BELOW SCA
THRESHOLDS THROUGH THE PERIOD.
AS FOR SEAS...WNA MODEL APPEARS OVERDONE WITH SEAS WITH SOUTHERLY
FLOW RESULTING IN AN INVERSION OVER THE WATERS.
HOWEVER...SOUTHERLY SWELLS MAY REACH 5 TO 7 FEET AT TIMES.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 10 PM EDT
THIS EVENING FOR ANZ235-237.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 6 PM EDT SUNDAY
FOR ANZ250-254>256.
&&
SYNOPSIS...BELK/EKSTER
NEAR TERM...NOCERA
SHORT TERM...BELK
LONG TERM...EKSTER
AVIATION...FRANK/BELK/EKSTER
MARINE...BELK/EKSTERHazardous weather outlook, Jul 10, 4:23 AM EDT, 10 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 423 AM EDT SAT JUL 10 2010 CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-110830- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA- NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI- WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 423 AM EDT SAT JUL 10 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...TODAY AND TONIGHT. A COLD FRONT WILL BRING THE LIKELIHOOD OF SHOWERS AND THUNDERSTORMS TO THE REGION TODAY AND TONIGHT. LOCALLY HEAVY DOWNPOURS WITH POCKETS OF MAINLY URBAN AND SMALL STREAM FLOODING WILL BE THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ230>237-250-251-254>256-110830- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 423 AM EDT SAT JUL 10 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 10, 11:45 AM EDT, 3 hours 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 1145 AM EDT SAT JUL 10 2010 CTZ003-004-MAZ004-010>012-101630- EASTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-NORTHERN WORCESTER MA-SOUTHERN WORCESTER MA-TOLLAND CT-WINDHAM CT- 1145 AM EDT SAT JUL 10 2010 AT 1143 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH 2 MILES EAST OF HAMPDEN...OR ABOUT 9 MILES SOUTHEAST OF SPRINGFIELD...MOVING NORTHEAST AT 15 MPH. * SOME LOCATIONS AFFECTED INCLUDE...STAFFORD...MONSON...PALMER... WALES...HOLLAND...BRIMFIELD...WEST BROOKFIELD...WARREN...WARE... STURBRIDGE...SOUTHBRIDGE...NORTH BROOKFIELD...NEW BRAINTREE...EAST BROOKFIELD...CHARLTON AND BROOKFIELD. FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. WINDS MAY BE STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. MINOR STREET FLOODING AND PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO POSSIBLE. && LAT...LON 4235 7208 4212 7189 4186 7240 4209 7254 FRANK
Special weather statement, Jul 10, 12:19 PM EDT, 2 hours 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 1219 PM EDT SAT JUL 10 2010 CTZ003-004-MAZ004-011-012-101700- EASTERN HAMPDEN MA-NORTHERN WORCESTER MA-SOUTHERN WORCESTER MA-TOLLAND CT-WINDHAM CT- 1219 PM EDT SAT JUL 10 2010 AT 1217 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH 2 MILES EAST OF UNION...OR ABOUT 11 MILES WEST OF PUTNAM...MOVING NORTHEAST AT 15 MPH. * SOME LOCATIONS AFFECTED INCLUDE...WOODSTOCK...STURBRIDGE... SOUTHBRIDGE...WEBSTER...OXFORD...DUDLEY...DOUGLAS AND CHARLTON. FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. WINDS MAY BE STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. MINOR STREET FLOODING AND PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO POSSIBLE. && LAT...LON 4222 7187 4205 7172 4184 7218 4205 7226 FRANK
Special weather statement, Jul 10, 1:32 PM EDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
132 PM EDT SAT JUL 10 2010
MAZ005>007-101830-
CENTRAL MIDDLESEX COUNTY MA-EASTERN ESSEX MA-WESTERN ESSEX MA-
132 PM EDT SAT JUL 10 2010
AT 124 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF HEAVY RAIN SHOWERS AND A FEW STRONG THUNDERSTORMS IN ESSEX
COUNTY OVER DANVERS...TOPSFIELD...HAMILTON...IPSWICH AND ROWLEY.
THESE STORMS WERE MOVING SLOWLY TO THE NORTHEAST.
TORRENTIAL DOWNPOURS WILL LEAD TO 1 TO 2 INCHES OF RAIN IN 30
MINUTES WHICH MAY CAUSE LOCALIZED STREET FLOODING AND PONDING OF
WATER IN LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT ATTEMPT TO
DRIVE THROUGH FLOODED ROADS.
&&
LAT...LON 4278 7080 4273 7077 4269 7077 4268 7074
4266 7073 4265 7075 4266 7076 4265 7076
4254 7093 4258 7104 4287 7084 4287 7081
FIELDSpecial weather statement, Jul 10, 2:21 PM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 221 PM EDT SAT JUL 10 2010 MAZ013-017-RIZ001-002-101900- NORTHERN BRISTOL MA-NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WESTERN NORFOLK MA- 221 PM EDT SAT JUL 10 2010 AT 215 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR CENTRAL FALLS RHODE ISLAND...OR ABOUT 6 MILES WEST OF ATTLEBOROUGH MASSACHUSETTS...MOVING NORTHEAST AT 15 MPH. TORRENTIAL DOWNPOURS WILL CAUSE 1 TO 2 INCHES PER HOUR. THIS STORM IS ALSO CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO 30 MPH. * SOME LOCATIONS AFFECTED INCLUDE...ATTLEBOROUGH...NORTH ATTLEBOROUGH...PLAINVILLE...AND NORTON. FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. MINOR STREET FLOODING AND PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO LIKELY. DO NOT ATTEMPT TO DRIVE THROUGH FLOODED ROADWAYS. && LAT...LON 4207 7130 4198 7115 4186 7140 4191 7148 FIELD
Local storm report, Jul 10, 2:58 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
258 PM EDT SAT JUL 10 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0244 PM FLOOD SOMERVILLE 42.39N 71.10W
07/10/2010 MIDDLESEX MA AMATEUR RADIO
3.5 FEET OF WATER REPORTED AT WASHINGTON AT MCGRATH
OBRIEN HIGHWAY. ALSO...CAR REPORTED STUCK IN LOCAL FLOOD
WATERS ON WASHINGTON STREET.
&&
FIELDThe office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 4:49 AM EDT | Small Craft Advisory for Hazardous Seas | BOX | 33 hr | |
| Jul 10, 10:20 AM EDT | Areal Flood Advisory | BOX | Franklin, Hampden, Hampshire | 4 hr |
| Jul 10, 11:27 AM EDT | Areal Flood Advisory | BOX | Worcester | 6 hr |
| Jul 10, 11:45 AM EDT | Special Weather Statement | BOX | Worcester | 45 min |
| Jul 10, 1:32 PM EDT | Special Weather Statement | BOX | Essex | 58 min |
| Jul 10, 2:03 PM EDT | Areal Flood Advisory | BOX | Bristol, Middlesex, Norfolk, Worcester | 3 hr |
| Jul 10, 2:37 PM EDT | Areal Flood Advisory | BOX | Bristol, Essex, Middlesex, Norfolk, Plymouth, Suffolk | 3 hr |
Nearby
Flash Flood Warnings in Massachusetts, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.